Alert archive / Michigan / Snow Advisories in 2006

Snow Advisory 9, NWS Gaylord, MI

November 10, 2006

NWS Gaylord, MI issued this snow advisory at Nov 10, 2006, 4:22 AM EST. It took effect at Nov 10, 2006, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 10, 2006, 4:22 AM EST (09:22 UTC)
In effect from
Nov 10, 2006, 1:00 PM EST
Expired
Nov 10, 2006, 10:49 AM EST
In force
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 100922
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EST FRI NOV 10 2006

...POTENTIAL FOR HEAVY SNOW LATE THIS AFTERNOON THROUGH TONIGHT...

.A DEVELOPING STORM SYSTEM IN THE CENTRAL PLAINS WILL MOVE
NORTHEAST THROUGH NORTHERN OHIO AND SOUTHEAST LOWER MICHIGAN
OVERNIGHT...REACHING BUFFALO SATURDAY MORNING. SNOWFALL WILL
DEVELOP ON THE NORTHERN SIDE OF THIS SYSTEM TODAY...EXPANDING INTO
NORTHERN MICHIGAN DURING THE COURSE OF TODAY...THEN BECOMING HEAVY
AT TIMES TONIGHT. HEAVIEST SNOWFALL IS EXPECTED TONIGHT AND
PRIMARILY ACROSS NORTHEAST LOWER MICHIGAN NORTH OF M-55.

MIZ008-015-102300-
/O.UPG.KAPX.WS.A.0007.061110T1800Z-061111T1100Z/
/O.NEW.KAPX.SN.Y.0009.061110T1800Z-061111T1100Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
422 AM EST FRI NOV 10 2006

...SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM
EST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT SNOW WILL DEVELOP ACROSS EASTERN UPPER MICHIGAN TODAY...AND
INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON THROUGH
TONIGHT. TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES IS EXPECTED BY
SATURDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES...AND
USE CAUTION WHILE DRIVING.

$$

MIZ016>023-025-026-102300-
/O.EXT.KAPX.WS.A.0007.061111T0000Z-061111T1100Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...
FRANKFORT...TRAVERSE CITY
422 AM EST FRI NOV 10 2006

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

SNOW WILL DEVELOP ACROSS THE WATCH AREA THIS EVENING...AND COULD
BECOME HEAVY AT TIMES DURING THE NIGHT. ACCUMULATIONS OF 5 TO 10
INCHES ARE POSSIBLE BY DAYBREAK SATURDAY...AND LOCALLY GREATER
AMOUNTS COULD OCCUR.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MIZ024-027>030-102300-
/O.CON.KAPX.WS.A.0007.061111T0000Z-061111T1100Z/
ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-
INCLUDING THE CITIES OF...ALPENA...KALKASKA...GRAYLING...MIO...
HARRISVILLE
422 AM EST FRI NOV 10 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

SNOW WILL DEVELOP ACROSS THE WATCH AREA THIS EVENING...AND COULD
BECOME HEAVY AT TIMES DURING THE NIGHT. ACCUMULATIONS OF 5 TO 10
INCHES ARE POSSIBLE BY DAYBREAK SATURDAY...AND LOCALLY GREATER
AMOUNTS COULD OCCUR.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS43 KAPX 101549
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 AM EST FRI NOV 10 2006

...INTENSE SNOWFALL EXPECTED IN PARTS OF NORTHERN MICHIGAN THIS
AFTERNOON THROUGH TONIGHT...

.A DEVELOPING STORM SYSTEM IN MISSOURI WILL MOVE NORTHEAST
THROUGH NORTHERN OHIO AND SOUTHEAST LOWER MICHIGAN
OVERNIGHT... REACHING BUFFALO SATURDAY MORNING. SNOWFALL WILL
EXPAND ON THE NORTHERN SIDE OF THIS SYSTEM TODAY AND
TONIGHT...AND BECOME HEAVY AT TIMES IN SPOTS. THE HEAVIEST
SNOWFALL IS EXPECTED IN EASTERN UPPER MICHIGAN AND THE STRAITS
REGION.

MIZ008-015-102300-
/O.UPG.KAPX.SN.Y.0009.061110T1800Z-061111T1100Z/
/O.NEW.KAPX.HS.W.0007.061110T1549Z-061111T1100Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1049 AM EST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

MIXED LIGHT RAIN AND SNOW WILL TURN TO ALL SNOW THIS AFTERNOON...
AND BECOME MUCH HEAVIER. BY EARLY EVENING...SNOWFALL RATES OF 2
TO 3 INCHES PER HOUR ARE EXPECTED IN SPOTS...ACCOMPANIED AT TIMES
BY THUNDER AND LIGHTNING...AND VISIBILITIES REDUCED TO ZERO. THE
HEAVIEST SNOW IS EXPECTED IN MACKINAC COUNTY AND THE SOUTHEAST
HALF OF CHIPPEWA COUNTY...WITH TOTAL SNOWFALL AMOUNTS OF 6 TO 10
INCHES BY SATURDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ016-017-102300-
/O.UPG.KAPX.WS.A.0007.061111T0000Z-061111T1100Z/
/O.NEW.KAPX.HS.W.0007.061110T2100Z-061111T1100Z/
EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN
1049 AM EST FRI NOV 10 2006

...HEAVY SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP IN THE STRAITS AREA OF FAR NORTHERN LOWER
MICHIGAN LATE THIS AFTERNOON...AND WILL BE EXTREMELY HEAVY AT
TIMES THIS EVENING. SNOWFALL RATES OF 2 TO 3 INCHES PER HOUR ARE
EXPECTED IN SPOTS...ACCOMPANIED AT TIMES BY THUNDER AND
LIGHTNING...AND VISIBILITIES REDUCED TO ZERO. TOTAL SNOWFALL
AMOUNTS WILL BE 6 TO 10 INCHES BY SATURDAY MORNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ018>030-102300-
/O.CON.KAPX.WS.A.0007.061111T0000Z-061111T1100Z/
PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-
BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-
INCLUDING THE CITIES OF...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE
1049 AM EST FRI NOV 10 2006

...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS
EVENING THROUGH LATE TONIGHT...

SNOW WILL DEVELOP ACROSS THE WATCH AREA THIS EVENING...AND COULD
BECOME HEAVY AT TIMES DURING THE NIGHT. ACCUMULATIONS OF 5 TO
10 INCHES ARE POSSIBLE BY DAYBREAK SATURDAY...AND LOCALLY GREATER
AMOUNTS COULD OCCUR.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SEVERE WINTER
WEATHER CONDITIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

JZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Nov 9, 10:40 PM EST, 5 hours 42 minutes earlier.

Area forecast discussion, Nov 9, 10:40 PM EST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EST THU NOV 9 2006

.UPDATE...850 MB TEMPS AS COLD AS -4C (PER 0Z KAPX RAOB) AND NNW/NW
LOW LEVEL FLOW WILL CONTINUE TO SUPPORT SHALLOW LAKE EFFECT
CLOUDS/SPOTTY PRECIP OVERNIGHT...THUS CONTINUED MENTION OF
FLURRIES/SPRINKLES ACROSS THE NORTHERN 1/2 OF THE FORECAST AREA
THROUGH TONIGHT. OTHERWISE...DRY AIR IN PLACE (ABOVE 850 MB) SHOULD
DELAY ONSET OF ISENTROPIC ASCENT PRECIP...ALREADY ADVANCING IN A
NARROW BAND THROUGH CENTRAL WI...UNTIL FRIDAY.

MEANWHILE...POTENTIAL FOR SIGNIFICANT SNOWFALL CONTINUES AS A 0Z NAM
CROSS SECTION SLICED NW-SE ACROSS THE FORECAST AREA CONTINUES TO
PORTRAY A COMBINATION OF DEEP ASCENT...WITH AGEOSTROPHIC VERTICAL
CIRCULATION SUGGESTING PHASED FORCING PRODUCED BY LOW/MID LEVEL 2D
FGEN AND MID/UPPER LEVEL DIVERGENCE...ACCOMPANIED BY AREAS OF
NEGATIVE SATURATED EPV JUST ABOVE THE SLOPED 2D FGEN
REGION...SUGGESTING THE POTENTIAL FOR SLANTWISE ELEVATED CONVECTION
AND MESOSCALE BANDING OF HEAVY SNOW...AND BY A FAVORABLE COMBINATION
OF RH >90% AND 8-12 UNITS OF OMEGA FOCUSED WITHIN THE -8C TO -18C
LAYER...POSSIBLY ENHANCING DENDRITIC GROWTH AND SNOWFALL RATES. THE
0Z NAM DEPICTS THE FAVORED ZONE FOR BANDED SNOWFALL SHIFTING
STEADILY E/SE AS FRIDAY NIGHT PROGRESSES...POSSIBLY LIMITING SNOW
ACCUMULATION POTENTIAL AT ANY GIVEN LOCATION BUT PERHAPS SPREADING
ACCUMULATING SNOW OVER A WIDER AREA. ALSO OF NOTE AND PERHAPS
SIGNIFICANT...THE 0Z NAM ACTUALLY DEPICTS THE AXIS OF MAX
QPF...0.5-1.0 INCH LIQUID (PROBABLY UNDERDONE GIVEN POTENTIAL FOR
CONVECTIVE BANDING) ACROSS E/SE COUNTIES OF THE FORECAST AREA. WHILE
ASSOCIATED SOUNDINGS DEEPEST INTO THIS AXIS OF MAXIMUM QPF (S/E OF
HTL) SUGGEST MOST PRECIP FALLING AS RAIN/SLEET...CHANGING TO SNOW AT
THE END OF THE EVENT...SOUNDINGS APPEAR FAVORABLE FOR AN AXIS OF
HEAVY SNOW TO SLIDE THROUGH AREAS BETWEEN APN...GOV AND KALKASKA.
COMBINING SOUNDING TRENDS WITH THE EASTWARD PROGRESSION OF THE 2D
LOW/MID LEVEL FGEN MAX...HAVE DECIDED TO EXPAND WINTER STORM WATCHES
INTO ALPENA COUNTY...AND INTO M-72 COUNTIES BETWEEN KALKASKA AND
ALCONA...FOR FRIDAY NIGHT.

ROWLEY

&&

.PREV DISCUSSION...ISSUED 329 PM EST THU NOV 9

DISCUSSION...18Z SURFACE ANALYSIS NOW PLACES THE SURFACE COLD FRONT
FROM ALPENA...SOUTHWARD TO GRAND RAPIDS...AND INTO NORTHWESTERN
INDIANA. THE WEATHER SYSTEM THAT WILL BE THE MAIN IMPACT ON OUR
WEATHER OVER THE NEXT 24 TO 48 HOURS IS NOW BEGINNING TO EMERGE OUT
OF THE CENTRAL ROCKIES. A SOLID DECK OF LOW CLOUDS ASSOCIATED WITH
CAA IN THE WAKE OF THE COLD FRONT HAS OVERSPREAD MOST LOCATIONS
NORTH OF M-72. A FEW SPRINKLES HAVE EVEN DEVELOPED PER MONTREAL
RIVER RADAR. FORECAST CONCERNS WILL REVOLVE AROUND STORM SYSTEM
MOVING EJECTING OUT OF THE CENTRAL PLAINS FRIDAY AFTERNOON AND
NIGHT...WITH A VERY COMPLEX SCENARIO SETTING UP. MAIN FOCUS WILL BE
ON DETERMINING PRECIP TYPE (SNOW VS. RAIN)...AND AMOUNTS. MODELS ARE
IN GOOD AGREEMENT THROUGH AT LEAST THE NEXT 24 HOURS SO WILL GO WITH
A BLENDED SOLUTION.

TONIGHT...COLD FRONT WILL FINALLY PULL AWAY FROM NORTHERN MICHIGAN.
A RELATIVELY QUIET NIGHT ANTICIPATED...WITH HIGH PRESSURE BUILDING
INTO NORTHERN MICHIGAN FROM THE NORTHERN PLAINS. LOWS WILL DIP JUST
BELOW THE FREEZING MARK. SOME CLOUDINESS WILL CONTINUE OFF OF THE
LAKES AS 850 MB TEMPS REMAIN AROUND -3C IN EASTERN UPPER AND -1C IN
NORTHERN LOWER...CREATING GOOD LAKE INSTABILITY. WILL KEEP SOME
SCATTERED SPRINKLES IN ACROSS EASTERN UPPER UNTIL 10 PM THIS EVENING
AS MOISTURE EXTENDS JUST DEEP ENOUGH TO PRODUCE SOME PRECIPITATION.
EVEN WITH CLEAR SKIES IN NORTHERN LOWER MICHIGAN...WINDS WILL REMAIN
STEADY OUT OF THE NORTHWEST...WHICH WOULD BE LESS THAN IDEAL FOR
TEMPERATURES MAKING IT DOWN INTO THE 20S TONIGHT.

TOMORROW...WEATHER BECOMES MUCH MORE COMPLEX. MID AND HIGH
CLOUDS INCREASE DURING THE MORNING HOURS...WITH DRY AIR HOLDING
TOUGH IN THE 900-800MB LAYER. AGREE WITH EARLIER THINKING THAT THE
ONSET OF ANY PRECIPITATION SHOULD HOLD OFF UNTIL THIS DRY AIR CAN BE
OVERCOME. CERTAINLY BY 18Z FRIDAY AFTERNOON...MODELS ARE IN
AGREEMENT THAT THE COLUMN BECOMES SATURATED ENOUGH TO PRODUCE
PRECIPITATION ALONG AND NORTH OF A LINE FROM CADILLAC TO ALPENA.
MODELS ARE ALSO IN GOOD AGREEMENT WITH SETTING UP A NICE 750MB
FRONTOGENESIS AXIS ACROSS CENTRAL LAKE MICHIGAN...INTO NORTHERN
LOWER...AND PERHAPS STRETCHING INTO EASTERN UPPER MICHIGAN...BY 00Z
FRIDAY EVENING. WARM LAYER BETWEEN 800-900MB EARLY IN THE DAY
FRIDAY...SHOULD QUICKLY BE COOLED OFF THANKS TO THE DRY AIR WITHIN
THAT LAYER...WITH THE WET BULB EFFECT GETTING THE ENTIRE TEMPERATURE
VERTICAL PROFILE BELOW THE FREEZING MARK. GOOD MICROPHYSICS ARE
PRESENT TO PRODUCE SOME LARGE SNOWFLAKES DURING THE AFTERNOON HOURS.
MOISTURE WILL EXTEND WELL THROUGH THE -15C ISOTHERM AND THEN A
NEARLY ISOTHERMAL LAYER WILL ALSO SET UP AROUND -3C FROM 650MB
NEARLY ALL THE WAY TO THE SURFACE ALLOWING FOR GOOD SNOWFLAKE GROWTH
POTENTIAL. ALTHOUGH THE BETTER ELEVATED INSTABILITY LOOKS TO SET UP
FURTHER SOUTH...THERE IS SOME WEAKNESS JUST ABOVE THE 500MB
LEVEL...AND COULD HELP SET UP GOOD BANDED STRUCTURE WITHIN THE
SNOWFALL. ALSO BEST LIFT JUST ABOVE THE MAX FRONTOGENETICAL AREA
SLIGHTLY TOUCHES THE CRITICAL -12 TO -15 ISOTHERMS...SUGGESTING THAT
INTENSE BANDING MAY SET UP. NOT A PERFECT MATCH BY ANY
IMAGINATION...BUT POTENTIAL EXISTS FOR SOME DECENT SNOWFALL RATES.
WILL GO WITH 2 TO 4 INCHES NORTH OF A LINE FROM MANISTEE TO ROGERS
CITY FOR THE AFTERNOON HOURS. DRIER MID LEVEL AIR WILL KEEP THE
PRECIPITATION OUT OF THE SOUTHEAST...BUT CANNOT RULE OUT SOME VERY
LIGHT SCATTERED PRECIP POSSIBLY REACHING THE GROUND. THE SOUTHEAST
SHOULD REMAIN WARM ENOUGH TO SUPPORT RAIN OR A RAIN/SNOW MIX.

MARINE...STILL GETTING SOME GALE FORCE WIND GUSTS ACROSS THE
NEARSHORE AND OPEN WATERS OF LAKE HURON...WHITEFISH BAY AND ST
MARYS RIVER SYSTEM. WILL LEAVE HEADLINES ALONE FOR NOW. THE GALE
FORCE WIND GUSTS WILL BE DONE BY 00Z THIS EVENING...BUT WAVE HEIGHTS
AND WIND GUSTS MAY REMAIN SUFFICIENT ENOUGH TO WARRANT SMALL CRAFTS
THROUGH AT LEAST THE LATE EVENING HOURS.

KAS

LATER PERIODS...AMPLIFYING UPPER TROF MOVING INTO THE LAKES REGION
SATURDAY...AND THE ASSOCIATED SURFACE LOW LIFTING NE THRU THE
EASTERN LAKES...WILL BRING A SIGNIFICANT PRECIP THREAT TO THE
REGION. SOME LAKE ENHANCEMENT TO LAKE EFFECT IS ALSO POSSIBLE IN THE
COLD AIR BEHIND THIS SYSTEM. PRECIP TYPE/TIMING/AMOUNTS ARE THE MAIN
QUESTIONS.

MODELS...BETTER AGREEMENT TODAY NOW THAT THE UPPER TROF HAS COME
ONSHORE FROM THE PACIFIC. NAM/GFS HAVE TRENDED MORE AMPLIFIED...WITH
THE GFS JUST BARELY CLOSING OFF A 500MB CIRCULATION BY SAT MORNING.
THE UKMET HAS GONE SHARPLY FASTER AND SOMEWHAT LESS AMPLIFIED. THE
GFS IS THE MODEL OF CHOICE IN A FORECAST THAT HAS SIGNIFICANTLY
HIGHER CONFIDENCE THAN EARLIER.

FRIDAY NIGHT...UPPER TROF WILL APPROACH THE WEST SHORE OF LAKE MI
LATE. ASSOCIATED SURFACE LOW WILL MOVE FROM NORTHERN IN TO NEAR
BUFFALO. 2-D FGEN PEAKS IN THE EVENING ALONG A FRONTAL SURFACE THAT
SLOPES FROM THE SURFACE NEAR CLE...TO NEAR 700MB OVER PLN. MAX OMEGA
IS DIRECTLY ABOVE THE FGEN MAX...ROUGHLY FROM THE STRAITS TO GLR.
CLASSIC EPV SIGNATURE SEEMS TO FOCUS JUST TO THE SE OF THE FORECAST
AREA...AND NAM DEFINITELY PORTRAYS A BANDED QPF MAX HERE. HOWEVER...
THE REAL PRECIP BULLSEYE IN BOTH GFS/NAM IS A WSW/ENE BAND THRU THE
STRAITS REGION...ASSOCIATED WITH THE FGEN MAX. THERE IS SOME
SATURATED EPV IN THE EVENING UP TOWARD 550MB IN THIS AREA. SO OUGHT
TO BE SNOWING PRETTY HARD IN THE EVENING IN THE NW HALF...THOUGH
THERE IS SOME CONCERN AS TO WHETHER ANY MESOSCALE BAND TO THE SE
WILL STEAL MOISTURE FROM ACTIVITY FURTHER NORTH.

NAM/GFS SOUNDINGS ARE STRONGLY SUPPORTIVE OF ALL SNOW...EXCEPT
PERHAPS NEAR LAKE HURON SOUTH OF APN WHERE A MARINE INFLUENCE WILL
ALLOW FOR A RAIN MIX EARLY ON. ONE AREA WHERE THE MODELS DIFFER
SUBSTANTIALLY...THE GFS ALLOWS FOR A SUBSTANTIAL DRY SLOT PUNCHING
INTO THE SE HALF OF THE FORECAST AREA BY LATE EVENING...THE NAM HAS
NO SIGN OF THIS. THOUGH THE GFS IS GENERALLY PREFERRED...GIVEN THE
RESPECTABLE FGEN FORCING AND TOTAL LACK OF SUPPORT FROM ANY OTHER
MODEL...WILL LEAN TOWARD A WETTER SOLUTION FOR NOW. HOWEVER...
ADDRESSING DRY SLOT AND POTENTIAL FOR PERHAPS SOME DZ/FZDZ IS
SOMETHING TO CONSIDER IN UPCOMING FORECASTS IN THE SOUTHERN ZONES.
FOR NOW...IT LOOKS LIKE FORCING WILL WEAKEN (THOUGH NOT END)
OVERNIGHT AS THE SURFACE LOW PULLS AWAY. THE STILL INCOMING UPPER
TROF...AND WEAKENING BUT STILL PRESENT FGEN...WILL KEEP SNOW GOING
THRU THE NIGHT...TAPERING NEAR LAKE MI TOWARD DAWN.

WITH SOME CAVEATS LISTED ABOVE...HEAVY SNOW APPEARS TO BE A DISTINCT
POSSIBILITY ACROSS ROUGHLY THE NORTH HALF OF NORTHERN LOWER...AND
SOUTHERN PARTS OF EASTERN UPPER. A WINTER STORM WATCH WILL BE ISSUED
HERE...FOR FRI AFTERNOON THRU THE NIGHT. HOW FAR SOUTH TO TAKE THE
WATCH WAS TRICKY...I REALLY WASN/T TOO THRILLED WITH PUTTING TVC IN
BUT THE SNOW AMOUNTS FORECAST ARE JUST TOO CLOSE TO WARNING
CRITERIA. WOULD NOT SURPRISE ME TO SEE THE SOUTHERN COUNTIES OF
WATCH END UP WITH ADVISORY-LEVEL SNOW.

SATURDAY...MINIMAL TIME TO ADDRESS LATER PERIODS. SYNOPTIC PRECIP
WILL QUICKLY END FROM WEST TO EAST VERY EARLY ON AS UPPER TROF MOVES
IN. SOME POTENTIAL FOR LIGHT LAKE EFFECT SNOW EARLY ON...WITH A
NORTH FETCH AND 850MB TEMPS TO -8C ON LAKE MI BY 15Z. BUT WE DRY OUT
AT MID LEVELS VERY QUICKLY...TO 30-35 PERCENT BY THEN...AND BELOW 30
PERCENT BY 850MB. WILL KEEP JUST A CHANCE OF LIGHT EFFECT SNOW IN
THE N TO NNW SNOWBELTS...DO NOT THINK LAKE EFFECT WILL BE A MAJOR
PROBLEM. MAX TEMPS WILL BE IN THE MID 30S TO NEAR 40.

SATURDAY NIGHT/SUNDAY...WILL KEEP A SMALL CHANCE OF LAKE EFFECT IN
NNW REGIMES SAT EVENING...BEFORE SURFACE RIDGING BUILDS IN AND 850MB
THERMAL TROF DEPARTS. VERY DRY AIRMASS FOR LATE NIGHT INTO SUNDAY...
WHICH WILL BE REASONABLY PLEASANT THOUGH NOT WARM DAY...MAINLY UPPER
30S TO MID 40S.

REST OF THE FORECAST...NO MAJOR SURPRISES IN THE EXTENDED. A
PROMINENT RIPPLE IN FAST...ZONAL FLOW WILL MOVE IN MONDAY...BRINGING
A GOOD CHANCE OF MIXED RAIN/SNOW. FLOW LOOKS TO BUCKLE BY MID-
WEEK...WITH SOMETHING BIG BREWING SOMEWHERE IN THE MID SECTION OF
THE NATION. EXACTLY WHAT...WHEN...AND WHERE IS VERY MUCH AN OPEN
QUESTION. BUT THE BULK OF THE MODEL SOLUTIONS SUPPORT A MORE
NORTHERLY TRACK THAT WOULD PRODUCE A WINDY BUT MOSTLY RAINY EVENT
(UNTIL WE GET INTO THE COLD AIR ON THE BACKSIDE). THE OPERATIONAL
GFS...WITH AN UPPER LOW IN THE DEEP SOUTH...IS AN OUTLIER COMPARED
TO THE REST OF THE GUIDANCE FROM BOTH TODAY AND YESTERDAY...AND WILL
NOT BE GIVEN CREDENCE AT THIS TIME. TUESDAY LOOKS LIKE THE WARMEST
DAY OF THE FORECAST...WITH DEEP SOUTHERLY FLOW AND LESS WIDESPREAD
PRECIP THAN WED (IF ALL GOES AS PLANNED). IN GENERAL THOUGH...TEMPS
WILL BE NEAR TO SOMEWHAT BELOW CLIMO.

ZOLTOWSKI

&&

.APX...WATCHES/WARNINGS/ADVISORIES...GALE WARNING...
        OVERNIGHT...LHZ347-348.
       WINTER STORM WATCH...FRIDAY AFTERNOON AND NIGHT...
        MIZ008-015>023-025-026.
       WINTER STORM WATCH...FRIDAY NIGHT...MIZ024-027>030.

&&
Hazardous weather outlook, Nov 9, 11:05 PM EST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1105 PM EST THU NOV 9 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-101100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1105 PM EST THU NOV 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

GALES WILL CONTINUE OVERNIGHT ON NORTHERN LAKE HURON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY SNOW IS POSSIBLE ACROSS PARTS OF EASTERN UPPER AND NORTHERN
LOWER MICHIGAN...ESPECIALLY BETWEEN THE STRAITS AND M-72...FRIDAY
AFTERNOON AND FRIDAY NIGHT. SEE ONGOING WATCHES FOR FURTHER DETAILS.

A LOW PRESSURE SYSTEM COULD BRING WINDY CONDITIONS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:55 PM ESTWinter Storm WatchAPXAlcona, Alpena, Crawford, Kalkaska, Oscoda17 hr
Nov 10, 10:49 AM ESTHeavy Snow WarningAPXAntrim, Cheboygan, Crawford, Emmet, Kalkaska, Missaukee and 6 more15 hr
Nov 10, 3:39 PM ESTSnow AdvisoryAPXAlcona, Alpena, Benzie, Grand Traverse, Leelanau, Presque Isle10 hr
Nov 10, 3:39 PM ESTWinter Weather AdvisoryAPXArenac, Gladwin, Iosco, Manistee, Missaukee, Ogemaw and 2 more10 hr

Nearby

Snow Advisories in Michigan, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.